MAUDE Adverse Event Report: STRYKER GMBH SCREWDRIVER STRIKE PLATE GAMMA3 8X250MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER GMBH SCREWDRIVER STRIKE PLATE GAMMA3 8X250MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 13200070
Medical Device Problem Codes Break (1069); Fracture (1260); Device Difficult to Setup or Prepare (1487)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/17/2024
Type of Reportable Event Malfunction
Event or Problem Description
During insertion of the locking screw of gamma 3, the torque became hard, and the locking screw was inserted using pliers on the handle part of the screwdriver.The handle of the screwdriver was damaged in the process.
 
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event could be confirmed, since a damage at the strike plate could be identified during the evaluation.The device inspection revealed the following: the inspection of the initially without allegation returned gamma3 screwdriver strike plate has shown that the holding ring is separated from the hexagon and that a piece of the ring is broken off.The fragment was not returned for evaluation.All corners on the front of the hexagon are strongly deformed over a length of approximately 1mm.This damage is a clear sign that an attempt was made to force the hexagon into the counterpart while the hexagon was offset.This inappropriate handling finally also caused the damage to the ring.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on investigation, the root cause was attributed to a user related issue.The event was caused by inappropriate handling.If more information is provided, the case will be reassessed.

Brand Name
SCREWDRIVER STRIKE PLATE GAMMA3 8X250MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key20757488
Report Number0009610622-2024-00921
Device Sequence Number9291885
Product Code LXH
UDI-Device Identifier04546540377647
UDI-Public(01)04546540377647(10)K1C28D6
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 12/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number13200070
Device Lot NumberK1C2806
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/01/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/30/2024
Supplement Date Received by Manufacturer12/05/2024
Initial Report FDA Received Date11/22/2024
Supplement Report FDA Received Date12/26/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/28/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown